Alert archive / Oklahoma / Tornado Warnings in 2005

Tornado Warning 10, NWS Norman, OK

April 10, 2005Oklahoma County, Oklahoma

NWS Norman, OK issued this tornado warning at Apr 10, 2005, 8:30 PM CDT for Oklahoma County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2005, 8:30 PM CDT (01:30 UTC)
Expired
Apr 10, 2005, 9:00 PM CDT
In force
30 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Oklahoma County, OK

The radar

The Norman radar (KTLX), 13 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 5:25 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2005-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 991 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2005-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
991 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOUN 110130
TOROUN
OKC109-110200-
/O.NEW.KOUN.TO.W.0010.050411T0130Z-050411T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
830 PM CDT SUN APR 10 2005

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEAST OKLAHOMA COUNTY IN CENTRAL OKLAHOMA

* UNTIL 900 PM CDT

* AT 830 PM CDT...A TORNADO WAS DETECTED BY DOPPLER RADAR 8 MILES
  SOUTHWEST OF HARRAH...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE HARRAH

TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND
VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS.

LAT...LON 3539 9726 3539 9720 3544 9714 3557 9716

$$

11
4 follow-up statements
000 
WWUS54 KOUN 110140
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
837 PM CDT SUN APR 10 2005

OKC109-110200-
/O.CON.KOUN.TO.W.0010.000000T0000Z-050411T0200Z/
OKLAHOMA OK-
837 PM CDT SUN APR 10 2005

...A TORNADO WARNING CONTINUES UNTIL 900 PM CDT FOR SOUTHEAST 
OKLAHOMA COUNTY...

AT 837 PM CDT...A TORNADO WAS DETECTED BY DOPPLER RADAR 4 MILES 
SOUTHWEST OF HARRAH...MOVING NORTHEAST AT 20 MPH. THIS TORNADIC 
CIRCULATION IS MOVING TOWARD THE HARRAH AREA. IF YOU ARE EAST OF 
CHOCTAW OVER TOWARD HARRAH...TAKE IMMEDIATE TORNADO PRECAUTIONS.

IN ADDITION TO THE TORNADIC THREAT...LARGE HAIL WILL OCCUR FARTHER 
WEST OVER CHOCTAW UP TOWARD JONES.

LAT...LON 3539 9726 3539 9720 3544 9714 3557 9716

$$

11
000 
WWUS54 KOUN 110145
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
844 PM CDT SUN APR 10 2005

OKC109-110200-
/O.CON.KOUN.TO.W.0010.000000T0000Z-050411T0200Z/
OKLAHOMA OK-
844 PM CDT SUN APR 10 2005

...A TORNADO WARNING CONTINUES UNTIL 900 PM CDT FOR OKLAHOMA
COUNTY...

AT 844 PM CDT...A TORNADO WAS DETECTED BY DOPPLER RADAR JUST 
SOUTHWEST OF HARRAH...MOVING NORTH-NORTHEAST AT 20 MPH. IF YOU ARE 
IN OR NEAR HARRAH...TAKE IMMEDIATE TORNADO PRECAUTIONS.

FARTHER NORTH TOWARD I-44...LARGE HAIL WILL OCCUR.

* LOCATIONS IN THE WARNING INCLUDE EASTERN OKLAHOMA CITY AND HARRAH

TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND
VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS.

LAT...LON 3539 9726 3539 9720 3544 9714 3558 9715
      3559 9719

$$

11
000 
WWUS54 KOUN 110152
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
850 PM CDT SUN APR 10 2005

OKC109-110200-
/O.CON.KOUN.TO.W.0010.000000T0000Z-050411T0200Z/
OKLAHOMA OK-
850 PM CDT SUN APR 10 2005

...A TORNADO WARNING CONTINUES UNTIL 900 PM CDT FOR SOUTHEAST 
OKLAHOMA COUNTY...

AT 850 PM CDT...A TORNADO WAS DETECTED BY DOPPLER RADAR 2 MILES WEST
HARRAH...MOVING NORTH-NORTHWEST AT 20 MPH. PERSONS IN AND NEAR 
HARRAH NEED TO CONTINUE TAKING TORNADO PRECAUTIONS.

TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO 
SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN 
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND 
VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS.

LAT...LON 3539 9726 3539 9720 3544 9714 3558 9715
      3559 9719

$$

11
000 
WWUS54 KOUN 110156 CCA
SVSOUN

SEVERE WEATHER STATEMENT...CORRECTED MOVEMENT
NATIONAL WEATHER SERVICE NORMAN OK
855 PM CDT SUN APR 10 2005

OKC109-110200-
/O.CON.KOUN.TO.W.0010.000000T0000Z-050411T0200Z/
OKLAHOMA OK-
855 PM CDT SUN APR 10 2005

...A TORNADO WARNING CONTINUES UNTIL 900 PM CDT FOR SOUTHEAST 
OKLAHOMA COUNTY...

AT 850 PM CDT...A TORNADO WAS DETECTED BY DOPPLER RADAR 2 MILES WEST
HARRAH...MOVING NORTH-NORTHEAST AT 20 MPH. PERSONS IN AND NEAR 
HARRAH NEED TO CONTINUE TAKING TORNADO PRECAUTIONS.

TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO 
SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN 
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND 
VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS.

LAT...LON 3539 9726 3539 9720 3544 9714 3558 9715
      3559 9719

$$

11

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 10, 2:23 PM CDT, 6 hours 7 minutes earlier.

Area forecast discussion, Apr 10, 2:23 PM CDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
223 PM CDT SUN APR 10 2005

.DISCUSSION...
DRYLINE HAS PUSHED INTO WESTERN TWO TIER OF COUNTIES THIS AFTERNOON
AND VISIBLE IMAGES INDICATE STORMS ARE TRYING TO DEVELOP OVER
SOUTHWEST KANSAS AND JUST WEST OF METROPLEX. EXPECT AS HEATING
CONTINUES THAT STORMS WILL DEVELOP DURING NEXT HOUR OR TWO WITH
SEVERE STORMS LIKELY. STILL APPEARS THAT DAMAGING WINDS AND HAIL
WILL BE PRIMARY CONCERNS.

EXPECT MOST OF THE STORMS TO BE EAST OF THE FA BY LATE EVENING
WITH LOW CLOUDS WRAPPING BACK INTO NORTHWEST PARTS OF FA.  WILL MAINTAIN
SLIGHT/CHANCE POPS MAINLY NORTH OF I-40 ON MONDAY AS UPPER LOW LIFTS
ACROSS FAR NORTHERN OKLAHOMA INTO SOUTHERN KANSAS.

AS UPPER LOW WOBBLES SLOWLY EAST OF AREA TUESDAY INTO WEDNESDAY...
SURFACE HIGH WILL BUILD SOUTHWARD ACROSS SOUTHERN PLAINS.  EXPECT
DRY WEATHER UNTIL LATE THURSDAY INTO FRIDAY AS NEXT SYSTEM DEVELOPS
TO THE WEST. BEST MOISTURE RETURN INITIAL WITH THIS SYSTEM WILL BE
ACROSS HIGH PLAINS/WESTERN SECTIONS OF FA. WILL MAINTAIN SLIGHT
POPS SATURDAY AND SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  53  69  43  69 /  40  20  10  10
HOBART OK         46  67  41  73 /  10  10   0   0
WICHITA FALLS TX  50  73  44  75 /  10  10   0   0
GAGE OK           44  61  37  70 /  20  20   0  10
PONCA CITY OK     52  67  43  67 /  60  20  10  10
DURANT OK         57  73  49  72 /  60  10  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 7 PM SUNDAY FOR OKZ009-OKZ014-OKZ015-
     OKZ016-OKZ017-OKZ021-OKZ022-OKZ023-OKZ024-OKZ027-OKZ033-
     OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-OKZ039-OKZ044-OKZ045.

TX...RED FLAG WARNING UNTIL 7 PM SUNDAY FOR TXZ083-TXZ084-TXZ085-
     TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

&&

06
Hazardous weather outlook, Apr 10, 3:15 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
315 PM CDT SUN APR 10 2005

OKZ004>048-050>052-TXZ083>090-111200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
THROUGH THIS EVENING OVER A LARGE PART OF CENTRAL AND EASTERN
OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA IS EAST OF A LINE FROM ARCHER CITY TEXAS...TO
LAWTON...TO WEATHERFORD...TO BUFFALO.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE LATE THIS
AFTERNOON AND EVENING...BETWEEN NOW AND MIDNIGHT.

EXPECTED WEATHER AND IMPACTS...
THE MAIN HAZARDS ARE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. A
FEW TORNADOES ARE ALSO POSSIBLE.

RECOMMENDED ACTIONS...
EMERGENCY MANAGEMENT AND STORM SPOTTER GROUPS SHOULD PLAN FOR SEVERE
WEATHER OPERATIONS FROM LATE AFTERNOON THROUGH THE EVENING
HOURS.

PEOPLE INVOLVED IN OUTDOOR ACTIVITIES THIS AFTERNOON IN THE SLIGHT
RISK AREA SHOULD CONTINUE TO MONITOR THE WEATHER CLOSELY.

DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM LOCATED OVER NORTHEASTERN NEW
MEXICO CONTINUES TO MOVE EAST. AT MID AFTERNOON THE DRYLINE EXTENDED
FROM A SURFACE LOW IN SOUTHWESTERN KANSAS...THROUGH FAR WESTERN
OKLAHOMA AND INTO WESTERN NORTH TEXAS. THE DRY LINE WILL MOVE SLOWLY
EAST FOR THE REST OF THIS AFTERNOON. MOISTURE AND INSTABILITY
CONTINUE TO INCREASE AHEAD OF THE DRYLINE.

THUNDERSTORMS WILL DEVELOP BETWEEN 4 PM AND 6 PM ALONG THE
DRYLINE...AND MOST LIKELY WILL EVOLVE QUICKLY INTO A SQUALL LINE.
THE LINE OF STORMS WILL MOVE EAST INTO CENTRAL OKLAHOMA LATE THIS
AFTERNOON OR EARLY THIS EVENING...AND INTO EASTERN OKLAHOMA LATER
TONIGHT.

SINCE THE STORMS ARE EXPECTED TO DEVELOP QUICKLY INTO A SQUALL
LINE... THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. THE
TORNADO THREAT WILL BE LIMITED BY UNFAVORABLE LOW LEVEL WIND SHEAR
AND SOMEWHAT DEFICIENT MOISTURE...WHICH WILL HELP TO LIMIT
INSTABILITY. HOWEVER...THERE IS A LOW CHANCE FOR A TORNADO IN ANY
ISOLATED STORMS EARLY IN THE EVENT...OR IN SUPERCELL STORMS EMBEDDED
WITHIN THE SQUALL LINE.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY APR 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...

WITH STRONG WEST WINDS AND LOW HUMIDITIES BEHIND THE DRY
LINE...SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS WILL CONTINUE TO
SEE VERY HIGH TO EXTREME FIRE DANGER LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE INTO MONDAY... ESPECIALLY ACROSS
NORTHERN OKLAHOMA IN CLOSER PROXIMITY TO THE CENTER OF THE UPPER
LEVEL LOW.

THE NEXT CHANCE OF THUNDERSTORMS BEYOND MONDAY... IS FROM THURSDAY
NIGHT THROUGH SATURDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
ON MONDAY...APRIL 11.

24/SMITH

In the hours before

Local storm report, Apr 10, 7:33 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
733 PM CDT SUN APR 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     HAIL             NORMAN                  35.22N 97.44W
04/10/2005  0.75 INCH        CLEVELAND          OK   BROADCAST MEDIA

            REPORTED AT HWY 9 AND INTERSTATE 35 AT THE MCCLAIN AND
            CLEVELAND COUNTY LINE

&&

TY/JS/JLP
Local storm report, Apr 10, 7:43 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
743 PM CDT SUN APR 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     HAIL             NORMAN                  35.22N 97.44W
04/10/2005  0.75 INCH        CLEVELAND          OK   PUBLIC

            LINDSEY AND ASP STREET

&&

TY/JS/JLP
Local storm report, Apr 10, 8:02 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
802 PM CDT SUN APR 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HAIL             7 W STELLA              35.32N 97.34W
04/10/2005  0.75 INCH        CLEVELAND          OK   UTILITY COMPANY

            AT WATER TREATMENT PLANT S/E OF LAKE STANLEY DRAPER

&&

TY/JS/JLP
Special weather statement, Apr 10, 8:02 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
802 PM CDT SUN APR 10 2005

OKZ052-110115-
BRYAN OK-
802 PM CDT SUN APR 10 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER CARTWRIGHT AT 802 PM CDT...
MOVING NORTHEAST AT 30 MPH.

PEOPLE IN BRYAN COUNTY...INCLUDING THE CITY OF DURANT...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Apr 10, 8:15 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
815 PM CDT SUN APR 10 2005

OKZ040-110130-
GARVIN OK-
815 PM CDT SUN APR 10 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF ELMORE CITY AT 815 PM
CDT...MOVING NORTHEAST AT 25 MPH.

PEOPLE IN GARVIN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
Local storm report, Apr 10, 8:22 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
822 PM CDT SUN APR 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             6 WNW STELLA            35.35N 97.32W
04/10/2005  0.88 INCH        CLEVELAND          OK   AMATEUR RADIO

            S/E 119TH AND ANDERSON

0810 PM     TSTM WND GST     MOORE                   35.34N 97.49W
04/10/2005  61 MPH           CLEVELAND          OK   PUBLIC

            19TH AND S/W 25TH STREET

&&

JPIKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:04 PM CDTSevere Thunderstorm WarningOUNMarshall41 min
Apr 10, 7:08 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain52 min
Apr 10, 7:28 PM CDTSevere Thunderstorm WarningOUNBryan47 min
Apr 10, 7:52 PM CDTSevere Thunderstorm WarningOUNCleveland, Oklahoma38 min
Apr 10, 7:55 PM CDTSevere Thunderstorm WarningOUNAtoka50 min
Apr 10, 8:42 PM CDTSevere Thunderstorm WarningOUNAtoka48 min
Apr 10, 8:58 PM CDTTornado WarningOUNLincoln32 min
Apr 10, 9:26 PM CDTTornado WarningOUNLincoln34 min
Apr 11, 1:49 AM CDTSevere Thunderstorm WarningOUNCoal41 min
Apr 11, 2:22 AM CDTSevere Thunderstorm WarningOUNCoal, Hughes38 min

Nearby

Tornado Warnings in Oklahoma, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.